MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCR TISSUE RETRIEVAL SYSTEM, 15MM, 1200ML (3/BX); LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCR TISSUE RETRIEVAL SYSTEM, 15MM, 1200ML (3/BX); LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number TRS175SB2
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the evaluation of the device has not been completed.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation we will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, trs175sb2, ancr tissue retrieval system, 15mm, 1200ml (3/bx), was being used during a laparoscopic nephrectomy procedure on (b)(6) 2023 when it was reported, ¿the surgeon inserted large 15mm bag into the patient to retrieve a very large kidney specimen.The specimen was so large that inserting it into the bag caused significant bending to the neck of the bag itself.Ultimately the specimen proved to be too large, so the bag was removed from the patient.Only after the specimen was removed through a larger incision was it discovered that a metal piece of the bag had come loose and fallen into the abdominal cavity of the patient.The surgeon only noticed it after doing a final sweep of the patient's abdominal cavity with the endoscope right before closure of the remaining laparoscopic ports.The piece was removed from the patient.The lunch relief circulating rn bent another 15mm bag off the field and it broke in the same way, releasing a small metal piece.The patient involved did not sustain and harm, nor delay in care.¿.A series of assessment questions were sent and it was reported by the customer,¿ the specimen was never able to enter the bag completely so the bag method was abandoned, and a larger incision was made using a medium sized alexis wound protector.The specimen was removed by hand through the opening.When that incision was closed, we went back in with the endoscope and retrieved the broken piece with an endo grasper.¿ the device did fragment but it was retrieved with a endo grasper instrument.The procedure was completed with no report of a delay.There was no report of patient or user impact, but medical intervention did occur because the incision was made to be larger.There were no reports of an extended hospital stay for the patient.This report is being raised on the basis of injury due to the report of the incision having to be made larger for procedure completion.
 
Additional Manufacturer Narrative
Reported event ¿specimen proved to be too large, so the bag was removed from the patient.Only after the specimen was removed through a larger incision was it discovered that a metal piece of the bag had come loose and fallen into the abdominal cavity of the patient¿ was confirmed.Received one trs175sb2 in opened original package.Lot number was verified.Performed a visual inspection, the complaint was confirmed.The retrieval bag came dissembled from the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
ANCR TISSUE RETRIEVAL SYSTEM, 15MM, 1200ML (3/BX)
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16744806
Report Number3007305485-2023-00082
Device Sequence Number6539597
Product Code GCJ
UDI-Device Identifier20653405986116
UDI-Public(01)20653405986116(17)251108(10)202211094
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model NumberTRS175SB2
Device Catalogue NumberTRS175SB2
Device Lot Number202211094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale
Patient EthnicityNon Hispanic